zbMATH — the first resource for mathematics

Galois representations associated to Siegel modular forms of low weight. (English) Zbl 0810.11033
The main result of the paper is the existence of Galois representations associated to certain genus 2 Siegel modular forms of low weight. The proof uses the already known (Shimura, Deligne, Faltings-Chai) analogous result for sufficiently high weight and congruences with systems of Hecke eigenvalues of form of high weight. The notion of pseudorepresentation is defined and used as a tool to construct the \(\lambda\)-adic representations from sufficiently many congruences. An important application of the main result is given in the last section. There it is shown how to eliminate one of the two hypotheses needed in the construction of Galois representations associated to certain Maass forms by Blasius and Ramakrishnan.

11F46 Siegel modular groups; Siegel and Hilbert-Siegel modular and automorphic forms
11F80 Galois representations
11R39 Langlands-Weil conjectures, nonabelian class field theory
14G35 Modular and Shimura varieties
Full Text: DOI
[1] A. N. Andrianov, Quadratic forms and Hecke operators , Grundlehren der Mathematischen Wissenschaften [Fundamental Principles of Mathematical Sciences], vol. 286, Springer-Verlag, Berlin, 1987. · Zbl 0613.10023
[2] D. Blasius and D. Ramakrishnan, Maass forms and Galois representations , Galois groups over \(\mathbf Q\) (Berkeley, CA, 1987), Math. Sci. Res. Inst. Publ., vol. 16, Springer, New York, 1989, pp. 33-77. · Zbl 0699.10043
[3] C.-L. Chai, Compactification of Siegel moduli schemes , London Mathematical Society Lecture Note Series, vol. 107, Cambridge University Press, Cambridge, 1985. · Zbl 0578.14009
[4] G. Faltings and C.-L. Chai, Degeneration of abelian varieties , Ergebnisse der Mathematik und ihrer Grenzgebiete (3) [Results in Mathematics and Related Areas (3)], vol. 22, Springer-Verlag, Berlin, 1990. · Zbl 0744.14031
[5] P. Deligne, June 1968, letter to Serre, dated 24.
[6] P. Deligne and J.-P. Serre, Formes modulaires de poids \(1\) , Ann. Sci. École Norm. Sup. (4) 7 (1974), 507-530 (1975). · Zbl 0321.10026 · numdam:ASENS_1974_4_7_4_507_0 · eudml:81946
[7] M. Harris, Automorphic forms and the cohomology of vector bundles on Shimura varieties , Automorphic forms, Shimura varieties, and \(L\)-functions, Vol. II (Ann Arbor, MI, 1988) eds. L. Clozel and J. S. Miline, Perspect. Math., vol. 11, Academic Press, Boston, MA, 1990, pp. 41-91. · Zbl 0716.14011
[8] G. Henniart, Formes de Maass et représentations galoisiennes (d’après Blasius, Clozel, Harris, Ramakrishnan et Taylor) , Astérisque (1989), no. 177-178, Exp. No. 711, 277-302, Sém. Bourbaki, Société Mathématique de France. · Zbl 0703.11062 · numdam:SB_1988-1989__31__277_0 · eudml:110111
[9] N. Jacobson, Structure of rings , American Mathematical Society Colloquium Publications, Vol. 37. Revised edition, American Mathematical Society, Providence, R.I., 1964. · Zbl 0073.02002
[10] H. Jacquet and J. A. Shalika, On Euler products and the classification of automorphic forms. II , Amer. J. Math. 103 (1981), no. 4, 777-815. JSTOR: · Zbl 0491.10020 · doi:10.2307/2374050 · links.jstor.org
[11] B. Mazur and A. Wiles, Class fields of abelian extensions of \(\mathbf Q\) , Invent. Math. 76 (1984), no. 2, 179-330. · Zbl 0545.12005 · doi:10.1007/BF01388599 · eudml:143124
[12] C. Procesi, The invariant theory of \(n\times n\) matrices , Advances in Math. 19 (1976), no. 3, 306-381. · Zbl 0331.15021 · doi:10.1016/0001-8708(76)90027-X
[13] J.-P. Serre, Abelian \(l\)-adic representations and elliptic curves , McGill University lecture notes written with the collaboration of Willem Kuyk and John Labute, W. A. Benjamin, Inc., New York-Amsterdam, 1968. · Zbl 0186.25701
[14] G. Shimura, On modular correspondences for \(Sp(n,\,Z)\) and their congruence relations , Proc. Nat. Acad. Sci. U.S.A. 49 (1963), 824-828. JSTOR: · Zbl 0122.08803 · doi:10.1073/pnas.49.6.824 · links.jstor.org
[15] R. Taylor, Congruences between Siegel modular forms , · Zbl 1193.11041 · doi:10.1007/s00208-008-0245-0
[16] R. Taylor, On Galois representations associated to Hilbert modular forms , Invent. Math. 98 (1989), no. 2, 265-280. · Zbl 0705.11031 · doi:10.1007/BF01388853 · eudml:143729
[17] R. Taylor, On congruences between modular forms , thesis, Princeton University, 1988.
[18] R. Taylor, October 1988, letter to Blasius, dated 16.
[19] A. Wiles, On ordinary \(\lambda\)-adic representations associated to modular forms , Invent. Math. 94 (1988), no. 3, 529-573. · Zbl 0664.10013 · doi:10.1007/BF01394275 · eudml:143636
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.